Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT/3TC for PEP -- ENT side-effects?
Mar 16, 2002

I've just completed my first week of PEP -- lamivudine and zidovudine. I've had a persistent slight cough, sore throat on waking up, and partially blocked nose all week. Could these be drug related? My medication, Duovir, from the Indian company Cipla, says that side effects observed include "headache, malaise and fatigue, nausea, vomiting, diarrhoea, anorexia, fever/chills, neuropathy, insomnia, dizziness, nasal signs and synptoms, cough, musculoskeletal pain and neutropenia." I also had a sore throat and feverish feeling the day BEFORE exposure; could the cough etc this week simply be a "hangover" of that (and can the medication exacerbate the symptoms)? Thanks for your help!

Response from Dr. Young

Doesn't sound to me that the symptoms that you have are related to PEP-- particularly since they may have started before you started on ZDV/3TC.

You have given a good list of possible symptoms of this regimen, but it may just be that you've developed a mild upper respiratory tract infection.

Good to hear that our work reaches India... best luck, BY



Previous
moles
Next
how long does she have?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement